Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2016, 6:01 PM CDT for Eau Claire County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- May 28, 2016, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WWUS83 KMPX 282301
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT SAT MAY 28 2016
WIZ028-282330-
EAU CLAIRE-
601 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAU CLAIRE
COUNTY...
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELEVA...OR 12
MILES EAST OF MONDOVI...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FALL CREEK...FOSTER...ALLEN AND BRACKETT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4475 9112 4460 9129 4459 9133 4460 9148
4461 9148 4478 9139
TIME...MOT...LOC 2300Z 207DEG 28KT 4459 9142
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 3:52 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 28, 3:52 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 352 PM CDT SAT MAY 28 2016 .SHORT TERM...(This evening through Sunday) Issued at 345 PM CDT Sat May 28 2016 Concerns are thunderstorms late this afternoon and evening and another threat tomorrow afternoon. Upper low is on the move and is now into southeastern South Dakota. Models open it up as a wave later tonight and the trough axis should be out of western Wisconsin Sunday mid morning. Brief upper ridging takes place, but with relatively zonal flow from the Pacific coast to the Upper Midwest, it appears that a weak short wave will move across the Dakotas Sunday afternoon. Meanwhile a surface low was just north of Sioux City, with a front extending northeast to the southeast Twin Cities metro and then toward Rice Lake. Modest instability has been evident across southern Minnesota into Wisconsin, and with a bit of clearing late this morning, showers and a few storms quickly developed. With not much shear, decent low level lapse rates and some instability, a boundary in the area, and upper low just west of us, it is possible there may be a funnel cloud or two and maybe even a landspout tornado. This threat will taper off early this evening. North of the boundary, an abundance of low clouds will keep temperatures from dropping too much tonight. Lows should mainly be 55-60. There is enough low level moisture so that it will take quite some time before clearning takes place, most likely Sunday morning. The clearing tomorrow morning will open the door for the potential of more storms Sunday afternoon as the next short wave arrives. A variety of models show more instability late tomorrow afternoon. In fact, there looks to be more CAPE tomorrow than today. Moisture will be sufficient, especially in eastern Minnesota and Wisconsin. Thus there may be more storms Sunday afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 345 PM CDT Sat May 28 2016 Main forecast concern is timing of Monday nights' precipitation chances. Dry conditions should prevail Sunday night through Monday afternoon as a dry west-northwest flow continues, and moisture remains limited. There is some uncertainty late Monday afternoon in southwest/south central Minnesota as moisture begins to return ahead of a storm system across the Rockies. Depending upon the speed and moisture return, parts of southwest/south central Minnesota could see a few thunderstorms by the late afternoon. Otherwise, the bulk of the precipitation should hold off until late Monday night, and Tuesday as strong moisture advection and a negatively tilted trough moves across the Upper Midwest. I wouldn't be surprised to see severe thunderstorms Tuesday afternoon in west central/southwest/south central Minnesota based on shear and MLCAPE values. Behind this system, a cool/cold air mass moves in, and last for a few days. This cool period has been advertised by the models but the strength of the colder air remains questionable. Models have lowered highs by Thursday/Friday, but these numbers could be lower if more of the air mass originates in north central Canada, vs, the Canadian Rockies. Some of the GEFS plumes on temperatures by late in the week have lows back in the 40s in the Twin Cities, with highs in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 107 PM CDT Sat May 28 2016 Thunderstorms are most likely over southern Minnesota into Wisconsin this afternoon and early evening. Upper low in eastern Nebraska was moving slowly northeast into Minnesota. Areas along and north of the track should see mostly steady rain and frequent mvfr ceilings. Thus have kept krwf, kaxn, and kstc in low clouds through the taf period. There may be a bit a respite at krwf late this afternoon, but for now, have only brought ceilings there up to 2500 feet agl. South of this track, there is a threat of storms this afternoon and early evening from south central MN into WI, where there will be some breaks in the clouds. Air mass is rather unstable but lapse rates become somewhat poor later. Therefore have limited mention of storms to about three hours during late afternoon. Once low goes by later tonight, mvfr ceilings will move in. KMSP... Airfield is along a weak boundary where surface low will be tracking later this afternoon and evening. Therefore winds will be quite variable into the evening. Will limit thunder threat to 21z- 24z although it is possible some thunder might develop around 19z. Right now it appears the stronger precip during 18z-21z will remain west and southwest of kmsp but confidence is only average on this timing. MVFR conditions will move in late tonight once the low passes by. /OUTLOOK FOR KMSP/ Sunday night and Monday...VFR. Variable wind less than 10 knots. Monday night and Tuesday...MVFR ceilings and visibilities expected with a chance of showers and thunderstorms. Southeast wind 10 to 15 knots. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...JLT AVIATION...TDK
Hazardous weather outlook, May 28, 3:25 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT SAT MAY 28 2016 MNZ041>045-047>070-073>076-082-083-091-WIZ014>016-023-292030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-POLK- BARRON-RUSK-ST. CROIX- 325 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY ACROSS MAINLY SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND INTO WEST CENTRAL WISCONSIN THIS EVENING. THE MAIN SEVERE THREATS ARE LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL AND A FEW SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ077-078-084-085-092-093-WIZ024>028-292030- RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 325 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING. A FEW STORMS MAY BE STRONG TO SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL AND A FEW SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, May 28, 3:12 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
312 PM CDT SAT MAY 28 2016
MNZ063-070-WIZ024-282045-
WASHINGTON-DAKOTA-PIERCE-
312 PM CDT SAT MAY 28 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WASHINGTON...EAST
CENTRAL DAKOTA AND WEST CENTRAL PIERCE COUNTIES...
AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HASTINGS AND COTTAGE GROVE...MOVING NORTHEAST AT 25 MPH.
SOME ROTATION HAS BEEN DETECTED ON RADAR WITHIN THIS LINE...AND
BRIEF FUNNEL CLOUDS ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WOODBURY...COTTAGE GROVE...HASTINGS...ROSEMOUNT...PRESCOTT...POINT DOUGLAS
AND GREY CLOUD TOWNSHIP.
LAT...LON 4474 9306 4487 9293 4476 9260 4469 9270
4471 9273 4467 9273 4463 9279
TIME...MOT...LOC 2010Z 210DEG 25KT 4469 9282
ADLSpecial weather statement, May 28, 4:32 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 PM CDT SAT MAY 28 2016 MNZ078-WIZ024-282200- GOODHUE-PIERCE- 432 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GOODHUE AND SOUTH CENTRAL PIERCE COUNTIES... AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RED WING... MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED WING...ELLSWORTH...BAY CITY...ESDAILE...HAGER CITY AND RED WING AIRPORT. THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 97. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4452 9253 4456 9266 4476 9257 4472 9233 TIME...MOT...LOC 2131Z 206DEG 26KT 4458 9257 ADL
Special weather statement, May 28, 4:51 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT SAT MAY 28 2016
WIZ023-024-282215-
ST. CROIX-PIERCE-
451 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. CROIX AND
EASTERN PIERCE COUNTIES...
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELLSWORTH...OR
12 MILES SOUTHEAST OF RIVER FALLS...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...EL PASO...MARTEL AND BELDENVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4460 9238 4471 9257 4496 9245 4487 9214
4486 9214
TIME...MOT...LOC 2150Z 206DEG 26KT 4474 9242
ADLSpecial weather statement, May 28, 5:15 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 PM CDT SAT MAY 28 2016 WIZ023>025-282300- ST. CROIX-DUNN-PIERCE- 515 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. CROIX... NORTHWESTERN DUNN AND NORTHEASTERN PIERCE COUNTIES... AT 515 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELMWOOD...OR 16 MILES WEST OF MENOMONIE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOODVILLE...GLENWOOD CITY...BOYCEVILLE...ELMWOOD...KNAPP...WHEELER... EMERALD...DOWNING...WILSON AND HERSEY. LAT...LON 4471 9218 4485 9241 4517 9221 4505 9187 TIME...MOT...LOC 2215Z 206DEG 25KT 4485 9224 ADL
Special weather statement, May 28, 5:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT SAT MAY 28 2016
WIZ015-016-025-282330-
RUSK-DUNN-BARRON-
552 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSK...EASTERN
BARRON AND NORTHEASTERN DUNN COUNTIES...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIDGELAND...OR
16 MILES NORTH OF MENOMONIE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...RICE LAKE...BARRON...CHETEK...CAMERON...BOYCEVILLE...PRAIRIE
FARM...DALLAS...WHEELER...HAUGEN...RIDGELAND AND WEYERHAEUSER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4521 9162 4521 9167 4516 9167 4495 9188
4505 9205 4564 9180 4564 9165 4550 9131
TIME...MOT...LOC 2252Z 206DEG 49KT 4513 9191
ADLSpecial weather statement, May 28, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT SAT MAY 28 2016
WIZ028-282330-
EAU CLAIRE-
601 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAU CLAIRE
COUNTY...
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELEVA...OR 12
MILES EAST OF MONDOVI...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FALL CREEK...FOSTER...ALLEN AND BRACKETT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4475 9112 4460 9129 4459 9133 4460 9148
4461 9148 4478 9139
TIME...MOT...LOC 2300Z 207DEG 28KT 4459 9142
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:06 PM CDT | Special Weather Statement | MPX | Blue Earth | 39 min |
| May 28, 1:49 PM CDT | Special Weather Statement | MPX | Faribault | 41 min |
| May 28, 2:25 PM CDT | Special Weather Statement | MPX | Martin | 50 min |
| May 28, 2:54 PM CDT | Special Weather Statement | MPX | Dakota | 21 min |
| May 28, 3:12 PM CDT | Special Weather Statement | MPX | Dakota | 33 min |
| May 28, 4:32 PM CDT | Special Weather Statement | MPX | Pierce | 28 min |
| May 28, 4:51 PM CDT | Special Weather Statement | MPX | Pierce | 24 min |
| May 28, 5:15 PM CDT | Special Weather Statement | MPX | Dunn | 45 min |
| May 28, 5:52 PM CDT | Special Weather Statement | MPX | Barron | 38 min |
| May 28, 6:38 PM CDT | Special Weather Statement | MPX | Rusk | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.